Q. My aortic valve is leaky, and I have pain in my chest and jaws. Should I be concerned?

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
Published on May 29, 2017

Hi doctor,

I am a 41 year old, and since the past five years, I have had some heart issues. I was hospitalized for SVT, five years back. The medications had it under control for a while, but I got older, a little bit heavier, and had some life changes, so things changed. It was also recommended that I have an echocardiogram, stress test, and Holter monitor. But, I put it off and did it a few months back only. My EF came back 50 to 55 %, my aortic valve was leaky, and I have a murmur. Based on those results, my doctor increased Metoprolol to 100 mg, twice a day. It was going fine for a while, but gradually it crept back up. Last night, I had chest pain and pain in my jaw, so I went to the ER. My troponin level was 2.4. The doctor never called my cardiologist, and he did not increase my medication, and I was going from NRS to SVT to SVPB, with my heart rate going all over the place. I have all my results, so I can show them to my cardiologist tomorrow, while I go to work. Should I be concerned? Was something missed? I was taken aback because I was not given any medication to stop the pain and heart rate, and I am still on the same medication dosage. The same medicine was in my system while all that was happening, and it did not resolve anything.

Dr. Sagar Ramesh Makode

Cardiology General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

Firstly, I think you should upload your reports like the echocardiogram to know the severity of aortic regurgitation, and electrocardiography to know what kind of SVT (supraventricular tachycardia) it was. It will give a better idea if it is PSVT (paroxysmal supraventricular tachycardia) or atrial fibrillation.

It appears from your description that you had a repeat episode yesterday, so certainly you should have been added with some more medicine like tablet Diltiazem, to control your heart rate further.

Regarding troponin, you did not mention the unit, was it within normal range or out of range. If it is within range, then no need to worry and your chest pain is probably due to high heart rate. Also, ECG would have shown some changes if it is due to heart attack. So you, please upload the ECG.

I advise you undergo electrophysiological studies, which will diagnose the exact type of arrhythmia and treat it permanently in most cases. So, at this moment if you still have it and heart rate is still up, then certainly more drug needs to be added. Also, your leaky valve does not seem to be severe as your diastolic BP (blood pressure) is not low.

Hope this helps you. Get back with reports for better opinion and if you have any doubts.

Revert with more information to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


High Blood Pressure: Things You Need To Know!!

Article Overview: High blood pressure is a very common condition with serious consequences if left untreated. This article is aimed at providing basic knowledge about the causes, treatment, complications and prognosis of hypertension. Read Article


High Blood Pressure or Hypertension is a very common and serious condition which if untreated may lead to permanent and often fatal damage to various organs of the body including the heart, kidneys, brain and eyes. Hypertension means the pressure of the blood inside the blood vessels is higher than ...  Read Article

Kindly give your suggestion based on my blood report.

Query: Hi doctor, I am having mild chest pain over the last three days. I also feel lazy and less energetic for few months. I have done routine checkup. Can you please give suggestion based on the report attached?  Read Full >>


Dr. Prashant Valecha
Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. Get ECG (electrocardiogram), 2D echo and TMT test (treadmill test) to rule out any cardiac risk. Your homocysteine levels are little high (attachment removed to protect patient identity), which may be the factor responsible for hypercoagulable state. Repeat homocyste...  Read Full

My blood pressure is erratic. Can you help ?

Query: Hello doctor, I am a 30 year old. Recently, I started having high blood pressure. It goes up and down a lot. At some times, it is 170/90, and at others, it is 130/80. Recently I have done a blood test, where my Hb was 10.52, cholesterol was 152, triglyceride was 165, HDL 28 and LDL was 91. The other...  Read Full >>


Answer: Hello, Welcome to icliniq.com. Your pulse rate is high. Please do a free T4, T3, and TSH (thyroid stimulating hormone) test. For your BP (blood pressure), you can take Met XL (Metoprolol) 50 one tablet, once daily at around 8 AM and tablet Stamlo (Amlodipine) 5 one tablet at around 5 PM. You...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.